Beta-blockers pulmonary edema (question about medications)?
T 98.6 R 24 HR 64 BP 96/60 no hx of pulmonary edema, +2 pitting edema in bilateral LE with + pedal pulses. There's the rest of the info. Also, this is a scenario not a real situation, I would just like to know the best way to handle this since Atenolol is contradicted in people with pulmonary edema.
Asked by Sandie Berlandy 2 years ago.
Hold???? not enough INFO, administer nitro, + IV Furosemide 80mg. Answered by Aubrey Spinks 2 years ago.
Give the dose. Call the doctor in the morning. Is the patient short of breath? On oxygen? What are their Sats? Check blood pressure and heart rate before giving it though. It is contraindicated in people with pulmonary edema, but pulmonary edema is an acute illness. Answered by Merrilee Kielbasa 2 years ago.
with out discontinuing the drug have a cardiology consultation Answered by Hallie Nyseth 2 years ago.
Nitro in Cardiac Arrest!!!!Why not?
So, iv'e been certified as an EMT for 6 years and a Medic for 3months! Crazy idea coming!! I would love to discuss with a cardiologist. I transported a pt in cardiac arrest, V-fib was his initial ryhtm shocked at 150j biphasic and converted to V-Tach, this also treated with a defibrilation, followed by...
Asked by Arnulfo Mullet 2 years ago.
So, iv'e been certified as an EMT for 6 years and a Medic for 3months! Crazy idea coming!! I would love to discuss with a cardiologist. I transported a pt in cardiac arrest, V-fib was his initial ryhtm shocked at 150j biphasic and converted to V-Tach, this also treated with a defibrilation, followed by medications. All in all we played this game for a total of 3 rounds of Epi, and 3 a total dose of Lidocaine 150mg.i.v. converting from V-fib and V-Tach non-pulsatile 5 times before arrival at the ED. Once there he was cardioverted Electrically several times as well as gien medications IV. At one poin the ED staff obtained a palpable pulse and BP. They also obtained a 12-lead EKG, revealing massive ST elevation in leads 2,3,and AvF with reciprocal changes. My question is this, they teach us to treat reversible causes in cardiac arrest, I see that in this pt as could possibley be fr others, an AMI for a reversible cause, in EMS we do not have the access to a Cath Lab in the unit, so.....if Nitroglycerin is used to dialate the coronary arteries, as well as systemically, would it not be phesable to attempt to re-oxygenate the cardiac tissue, as the AMI is the likely culprit for the arrest. I completely understand the effects of NTG and how it will affect a pt in cardiac arrest, for the most part, they are no longer circleing they have already been fushed? But ig NTG is used to increase perfusion in the coronary arteries when blocked or spasming, to decrease workload and increase oxygenation,.....would and could it be possibe to decrease the extent of damage caused by the AMI and possibley obtain a stable rythm for the cath lab?? Also, if it is seen by 12-Lead that a pt is actively having an AMI, why should we give Epi to a Cardiac Arrest patient, yes it increases contactility, but it strongly causes vaso-constriction, not good for Cardiac Arrest patient who needs to perfuse cardiac tissue to survive.. Thought and comments please, it's a wild idea but im in the process of researching, but some serious thought into the idea with me!!! Answered by Page Gurganus 2 years ago.
Another problem you have when doing reperfusion therapy (with meds like tissue plasminogen activator) is the introduction of oxygen free radicals into cardiac tissue that can increase necrosis. *To the post above, you can shock Vfib at 120j if your defibrillator is biphasic, as was mentioned. There are also two wave forms, rectiliner and truncated exponential. So 150j biphasic is acceptable. Also, the main goal before pushing any medication is to perfuse the heart muscle. The most current studies have shown that at complete effectiveness, adequate chest compressions only perfuse the heart at about 30%. The more oxygen you get the the myocardium, the easier it is for the heart to respond to defibrillation. No drug can ever take the place of chest compressions. You also didn't mention anything about the PT's age, any history, but you can tell a lot maybe from what social class they seem to be in or their history from a family member. Usually, alcoholics go into a rhythm called Torsades, and it is more important to give them magnesium than any epinephrine. And don't ever forget that the American Heart Association stresses the fact that high quality chest compressions and PT oxygenation are of more importance than any drugs. If you're performing CPR and an oral airway with BVM is effective, do not waste time to intubate the PT. I'm not sure if you remember from Emt school, but when you get certified on the BVM, you must deliver breaths for at least 30 seconds before connecting it to an oxygen source. This is because they want you to put some air into the PT's lungs before you waste time and hook it up to anything. You didn't mention at all that you performed a 12 lead and in FL, mostly all of the ALS units have 12 leads. That would determine your method of treatment more so than anything. I know you said the hospital performed a 12 lead, but why didn't you initially. And ST elevation in the leads mentioned shows a lack of oxygen to the inferior wall which would be a problem in the RCA, and more specifically a marginal RV caronary artery. This could have been caused by lack of perfusion, possibly from Afib because the PT forgot to take their medication, more commonly Amiodarone. Are you ACLS certified? Like you said, treat the cause. For heart attacks, you can remember the acronym MONA: morphine, oxygen, nitroglcerin, aspirin. Morphine would be about 2 - 4 mg IV every 20 min and is used for chest pain unresponsive to nitrates. However, you must use morphine with caution in RV infarction. O2 at a PT tolerable level, usually on a nasal cannula at 4 Lpm to discourage the claustrophobic feeling of a rebreather mask. You can give the PT nitroglycerin, up to about 1.5 mg in 15 minutes, and never more than that. This would be about three doses of 0.5 mg SL or aerosol spry. The aspirin is about 325 mg non enteric coated and chewed. So to answer your question, you can given nitro to a PT having an AMI, but you do have to be careful when it comes to reoxygenating the myocardium because as I mentioned above, you can damage it if you introduce oxygen free radicals into the tissue. And as you said, finding the cause is what is going to save their life. It does no good if someone is loosing blood from a possible aortic aneurysm and you just give them epinephrine and expect them to convert to any sort of stable rhythm. Are you ACLS certified? I would suggest getting some material about the most current cardiac studies, and knowing it like your mom's life depends on it, if you're going to be a Paramedic. Answered by Evangelina Garlock 2 years ago.
Calculate the overall charge of the platinum (IV) complex [Pt(NH3)2(NO2)2]?
what is the formula of the compound that would form between [Pt(NH3)2(NO2)2] and SO4^2-?
Asked by Keesha Buschur 2 years ago.
You count the number of electrons and the number of protons. Then the one with more, lets say there are three electrons and four protons the charge would be positive, and vice-versa. The charge is determined by which one is more abundant. Answered by Jazmine Disque 2 years ago.